Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 120, NWS Atlanta, GA

June 10, 2018Macon County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2018, 5:54 PM EDT for Macon County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2018, 5:54 PM EDT (21:54 UTC)
Expired
Jun 10, 2018, 6:30 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Macon County, GA

The radar

The Robins AFB radar (KJGX), 85 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

663 
WUUS52 KFFC 102154
SVRFFC
GAC193-102230-
/O.NEW.KFFC.SV.W.0120.180610T2154Z-180610T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
554 PM EDT SUN JUN 10 2018

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Macon County in west central Georgia...

* Until 630 PM EDT.

* At 554 PM EDT, a severe thunderstorm was located over Ideal, or 9
  miles northwest of Oglethorpe, moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Oglethorpe, Montezuma, Ideal, Andersonville National Historic,
  Whitewater State Park, Clearview, Fountainville, Garden Valley and
  Bartlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3219 8409 3219 8413 3223 8414 3223 8422
      3229 8422 3230 8426 3240 8425 3240 8420
      3247 8415 3227 8392 3225 8396 3224 8397
      3218 8406
TIME...MOT...LOC 2154Z 324DEG 9KT 3236 8420 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
982 
WWUS52 KFFC 102221
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
621 PM EDT SUN JUN 10 2018

GAC193-102231-
/O.EXP.KFFC.SV.W.0120.000000T0000Z-180610T2230Z/
Macon GA-
621 PM EDT SUN JUN 10 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MACON COUNTY WILL
EXPIRE AT 630 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3219 8409 3219 8413 3223 8414 3223 8422
      3229 8422 3230 8426 3240 8425 3240 8420
      3247 8415 3227 8392 3225 8396 3224 8397
      3218 8406
TIME...MOT...LOC 2221Z 324DEG 9KT 3231 8415 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:31 PM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 10, 2:31 PM EDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
231 PM EDT Sun Jun 10 2018

.SHORT TERM /Tonight through Monday Night/...

Diurnal convection will be the rule for this afternoon and Monday.

Weak trough is situated across the northern portion of the forecast
area this afternoon. The convergence line was fairly well depicted
in the satellite vis a few hours ago. Do expect convection to
continue firing this afternoon, feeding off the instability and
outflows helping to propagate storms. Locally heavy rainfall,
lightning and gusty winds will be the main weather hazards through
the evening. However, this time of year, an isolated severe
thunderstorm is not out of the question. Have seen some high
reflectivity cores already, so some small hail is possible but
damaging wind gusts would be the primary severe thunderstorm hazard.

Tomorrow will be much like today. Have noticed some steeper mid
level lapse rates across the CWFA, mainly north of I-20. So, storm
coverage should be a little more widespread and the potential for
a severe thunderstorm will be slightly higher.

NListemaa

.LONG TERM /Tuesday through Sunday/...
Overall, extended forecast looks to be on track, and have only
made minor tweaks to the beginning and very end of the period.
Diurnally driven convection will continue each day, and the GFS
continues to advertise a Day 7 tropical low (which seems to be the
norm these days for the GFS) moving into Texas from the Gulf -
which the ECMWF has yet to indicate. Time will tell how this plays
out, but for now at least the GFS has had good run-to-run
consistency with this feature.

Previous discussion follows...

31

/Issued 412 AM EDT Sun Jun 10 2018/

Very little change to the overall moist/tropical regime through
the period. Expecting daily diurnally driven scattered convection
with some possible weak impulses in the north providing a bit
extra forcing for more organized or widespread development. Have
continued mainly 40-50 percent pops each day with potential for
some isolated strong to severe storms in the afternoon/evening
periods. The GFS continues also to have a tropical low pushing
north into some part of the western/central Gulf by next weekend
so have plenty of time to watch for any trends in future
solutions. Temps look to remain near seasonal norms in the mid to
upper 80s for most areas.

Baker

AVIATION...
18Z Update...
Scattered afternoon/evening convection expected this afternoon and
tomorrow. Convection initiation has been starting a little early
~16-17z for the past few days, so have tried to keep that similar
timing. TSRA chances are a little more likely 17-18z to about
23-00z. Winds will remain on the west side and mainly aob 10kt.

//ATL Confidence...18Z Update...
High confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  90  69  87 /  20  40  40  50
Atlanta         71  87  71  86 /  30  50  40  50
Blairsville     64  83  65  82 /  30  50  30  50
Cartersville    68  87  69  87 /  30  40  30  50
Columbus        72  89  72  89 /  30  40  30  50
Gainesville     70  87  69  84 /  30  40  30  50
Macon           71  90  70  89 /  30  40  30  50
Rome            69  88  70  88 /  30  40  30  50
Peachtree City  69  88  70  87 /  30  40  40  50
Vidalia         73  90  72  90 /  30  50  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....31
AVIATION...NListemaa
Hazardous weather outlook, Jun 10, 4:45 PM EDT, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
445 PM EDT Sun Jun 10 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
445 PM EDT Sun Jun 10 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Scattered thunderstorms are underway across the forecast area,
some of which have been and will continue to be strong to severe.
The main hazards with these storms will be gusty winds, frequent
lightning and isolated flooding from heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There is a chance of thunderstorms each day, mainly during the
afternoon and evening hours. A few storms could be strong to
severe with gusty winds, frequent lightning and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but spotters
are encouraged to submit reports of any severe weather and flooding
through the web by going to weather.gov/atlanta

In the hours before

Special weather statement, Jun 10, 4:53 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
453 PM EDT SUN JUN 10 2018

GAZ071-072-102145-
Monroe GA-Jones GA-
453 PM EDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONROE AND NORTHWESTERN
JONES COUNTIES UNTIL 545 PM EDT...

At 453 PM EDT...a strong thunderstorm was near Plant Scherer, or near
Forsyth...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Forsyth, Bolingbroke, Wayside, Dames Ferry, Round Oak, Juliette,
Plant Scherer and Jarrell Plantation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3303 8396 3316 8382 3315 8382 3313 8381
      3316 8366 3303 8354 3295 8371 3295 8373
      3294 8373 3293 8374 3289 8383
TIME...MOT...LOC 2053Z 230DEG 8KT 3301 8383

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 10, 4:55 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
455 PM EDT SUN JUN 10 2018

GAZ091-102145-
Marion GA-
455 PM EDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION COUNTY UNTIL 545
PM EDT...

At 455 PM EDT...a strong thunderstorm was over Oakland, or 9 miles
north of Buena Vista. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Brantley, Tazewell, Marion Estates and Oakland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3250 8465 3249 8464 3252 8464 3253 8462
      3252 8458 3253 8456 3255 8455 3254 8451
      3256 8449 3256 8445 3254 8445 3252 8443
      3249 8443 3248 8441 3245 8441 3243 8439
      3237 8439 3234 8458
TIME...MOT...LOC 2055Z 248DEG 3KT 3245 8455

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 10, 5:10 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
510 PM EDT SUN JUN 10 2018

GAZ102-102200-
Stewart GA-
510 PM EDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 600 PM
EDT...

At 510 PM EDT...a strong thunderstorm was over Sanford, or 9 miles
southwest of Lumpkin...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lumpkin, Charles, Sanford, Westville and Providence Canyon State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3192 8491 3193 8492 3194 8495 3195 8496
      3198 8496 3198 8502 3197 8504 3199 8504
      3199 8507 3221 8492 3204 8468 3192 8484
TIME...MOT...LOC 2110Z 218DEG 10KT 3199 8494

HAIL...0.25IN
WIND...40MPH
Local storm report, Jun 10, 5:35 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             2 ENE EAGLES LANDING    33.52N  84.19W
06/10/2018  E0.70 INCH       HENRY              GA   SOCIAL MEDIA

            REPORT OF DIME SIZED HAIL NORTH OF MCDONOUGH AT HWY 42
            AND EAGLES LANDING PKWY.

&&

EVENT NUMBER FFC1800315

THIEM
Special weather statement, Jun 10, 5:39 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
539 PM EDT SUN JUN 10 2018

GAZ091-102215-
Marion GA-
539 PM EDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 615 PM EDT...

At 539 PM EDT...a strong thunderstorm was over Brantley, or near
Buena Vista...moving south at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Buena Vista, Brantley, Tazewell, Draneville, Zellobee and Doyle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3220 8460 3221 8460 3222 8461 3223 8461
      3223 8466 3240 8466 3245 8463 3239 8443
      3216 8446
TIME...MOT...LOC 2139Z 017DEG 7KT 3236 8456

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 10, 5:40 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
540 PM EDT SUN JUN 10 2018

GAZ080-092-093-102230-
Macon GA-Schley GA-Taylor GA-
540 PM EDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR MACON...NORTHEASTERN SCHLEY AND
SOUTHEASTERN TAYLOR COUNTIES UNTIL 630 PM EDT...

At 540 PM EDT...a strong thunderstorm was over Ideal, or 10 miles
south of Butler...moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Oglethorpe, Montezuma, Ideal, Whitewater State Park, Fountainville,
Rupert, Garden Valley, Winchester, Bartlett, Hicks and Potterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3242 8435 3256 8412 3236 8389 3223 8421
TIME...MOT...LOC 2140Z 327DEG 11KT 3241 8419

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 12:25 AM EDTSpecial Weather StatementFFCWilkes50 min
Jun 10, 2:05 PM EDTSpecial Weather StatementFFCCoweta25 min
Jun 10, 2:24 PM EDTSpecial Weather StatementFFCCoweta36 min
Jun 10, 2:28 PM EDTSevere Thunderstorm WarningFFCHeard, Troup32 min
Jun 10, 2:31 PM EDTSpecial Weather StatementFFCCarroll29 min
Jun 10, 2:40 PM EDTSpecial Weather StatementFFCDawson, Hall, Lumpkin35 min
Jun 10, 2:42 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield33 min
Jun 10, 3:00 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard30 min
Jun 10, 3:30 PM EDTSpecial Weather StatementFFCCoweta30 min
Jun 10, 3:56 PM EDTSpecial Weather StatementFFCChattooga, Gilmer, Gordon, Murray49 min
Jun 10, 4:19 PM EDTSpecial Weather StatementFFCTaylor41 min
Jun 10, 4:30 PM EDTSevere Thunderstorm WarningFFCTalbot, Taylor30 min
Jun 10, 4:32 PM EDTSpecial Weather StatementFFCHenry43 min
Jun 10, 4:53 PM EDTSpecial Weather StatementFFCJones, Monroe52 min
Jun 10, 4:55 PM EDTSpecial Weather StatementFFCMarion50 min
Jun 10, 5:10 PM EDTSpecial Weather StatementFFCStewart50 min
Jun 10, 5:39 PM EDTSpecial Weather StatementFFCMarion36 min
Jun 10, 5:40 PM EDTSpecial Weather StatementFFCMacon50 min
Jun 10, 6:00 PM EDTSpecial Weather StatementFFCPolk30 min
Jun 10, 6:18 PM EDTSpecial Weather StatementFFCCherokee27 min
Jun 10, 6:20 PM EDTSpecial Weather StatementFFCMarion40 min
Jun 10, 6:40 PM EDTSpecial Weather StatementFFCCrawford35 min
Jun 10, 6:42 PM EDTSpecial Weather StatementFFCSchley33 min
Jun 10, 6:47 PM EDTSpecial Weather StatementFFCPolk28 min
Jun 10, 6:51 PM EDTSpecial Weather StatementFFCHall39 min
Jun 10, 7:26 PM EDTSpecial Weather StatementFFCHall34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.